MAUDE Adverse Event Report: LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE

LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE
Model Number H74939406S0
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not received for evaluation at the time of this report; therefore, no visual or physical analysis of the product could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the device instructions for use warnings: · never advance the guidewire against the resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing the guidewire after device deployment.The wire should only be introduced into or withdrawn from the ventricle through a catheter already positioned into the ventricle.The curve of the safari2tm guidewire should be constrained within a catheter during insertion into or withdrawal from the body or treatment site.As described in the device instructions for use (dfu): 1.Ensure a catheter is properly placed in the ventricle or other intended treatment area.2.Carefully remove the safari2tm guidewire from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.3.After inspection of the safari2tm guidewire, advance the j-straightener over the distal section of the safari2tm guidewire to straighten the curve.4.Insert the safari2tm guidewire into the hub of the catheter with the aid of the j-straightener.5.Carefully advance the distal tip of the safari2tm guidewire into the lumen of the catheter.6.Remove the safari2tm guidewire j-straightener by withdrawing it over the length of the safari2tm guidewire.7.Advance the safari2tm guidewire through the catheter under fluoroscopic guidance.8.Confirm safari2tm guidewire curve position to assure safari2tm guidewire placement and stability.9.Maintain wire position while tracking or advancing a catheter or device over the wire.10.To remove the guidewire from the treatment area: a.A catheter must be advanced into the treatment area over the safari2tm guidewire prior to withdrawing the wire.B.The safari2tm guidewire is pulled back completely into the catheter.C.The safari2tm guidewire may then be withdrawn from the catheter.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that procedural and/or clinical factors may have impacted on the event as reported.Patient information was not provided; therefore, part a could not be completed.Should additional information be received, a follow up medwatch report will be submitted.Note: although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.
 
Event or Problem Description
Event description: tavi procedure with medtronic valve evolute fx 29 in a bicuspide valve using a safari wire small.At the end of the procedure, the safari wire got stuck, impossible to remove - finally when pulling very hard, they succeeded but at the tip of the wire some tissue was observed.This tissue is sent to pathology for analysis.What troubleshooting steps, if any, resolved the issue?: pulling very hard on the wire what is the next course of action?: asking the engineers to analyse the tip of the safari wire patient present at time of event?: yes.Patient complications: no patient complications.Question: any resistance encountered during advancement through anatomy? answer: no.Question: how was the procedure completed - were any devices exchanged (if yes, please specify)? answer: complaint occured at the end of the procedure.Question: what were possible contributing factors (comorbidities, anatomy characteristics, etc)? answer: unknown.Question: where in the patient anatomy was the difficulty encountered? answer: no.Question: was there a device interaction with another device? if yes, please explain and provide other product details: answer: medtronic evolute fx 29 - pigtail.Question: was any device damage noted? if yes, please specify where.Answer: no.15may2025: question: are the operator(s) new users or are they experienced users? answer: experienced users.Question: the information reported the safari2 guidewire got stuck.In the physician's opinion, what was the cause of resistance? answer: the tip was fixed in the ventricle.Question: listing and model of all other devices used during the procedure, include the model, brand name, sizes, etc.Answer: medtronic valve evolute fx 29 and pigtail catheter.Question: was there any damage noted to the guidewire after use (if so, please describe)? answer: no damage on the wire - there was some tissue ( send to pathology and found that it was a small piece of endocart ) attached to the tip of the safari.Question: was the curve of the safari2 guidewire constrained within a catheter during insertion into and the initial attempt to withdraw the wire from the body or treatment site? answer: pigtail was used to position and to retrieve the safari.Question: did the end user monitor the wire position throughout the procedure for proper placement of the curve and distal tip? answer: yes.Question: was the wire position maintained while tracking or advancing a catheter or device over the wire? answer: yes.Question: patients condition following the procedure.Answer: good.Question: patient age, weight, gender? answer: not available.
 
Additional Manufacturer Narrative
This medwatch report is an update to the previous report to include the device evaluation ( h11) and to update the codes in h6 (b), (c), and (d).As received, the specimen consisted of one-1 each pkg-safari2 275cm sml crv 5pk; returned coiled and loose and double-bagged within "zip-lock" style poly biohazard pouches.The dispenser assembly was not returned with the specimen.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen presented kink damage at 18cm from the distal aspect of the formed curve.The complaint documentation did not mention any damage to the specimen during the clinical event or after use; therefore, the exact timing of the damage cannot be determined.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As indicated in the device instructions for use warnings: · never advance the guidewire against the resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing the guidewire after device deployment.· the wire should only be introduced into or withdrawn from the ventricle through a catheter already positioned into the ventricle.· the curve of the safari2tm guidewire should be constrained within a catheter during insertion into or withdrawal from the body or treatment site.· when advancing or removing the guidewire, always use fluoroscopic guidance with radiographic equipment that provides high-resolution images.Never position the guidewire blindly, as this may result in misplacement, dissection or perforation.As described in the device instructions for use (dfu): 1.Ensure a catheter is properly placed in the ventricle or other intended treatment area.2.Carefully remove the safari2tm guidewire from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.3.After inspection of the safari2tm guidewire, advance the j-straightener over the distal section of the safari2tm guidewire to straighten the curve.4.Insert the safari2tm guidewire into the hub of the catheter with the aid of the j-straightener.5.Carefully advance the distal tip of the safari2tm guidewire into the lumen of the catheter.6.Remove the safari2tm guidewire j-straightener by withdrawing it over the length of the safari2tm guidewire.7.Advance the safari2tm guidewire through the catheter under fluoroscopic guidance.8.Confirm safari2tm guidewire curve position to assure safari2tm guidewire placement and stability.9.Maintain wire position while tracking or advancing a catheter or device over the wire.10.To remove the guidewire from the treatment area: a.A catheter must be advanced into the treatment area over the safari2tm guidewire prior to withdrawing the wire.B.The safari2tm guidewire is pulled back completely into the catheter.C.The safari2tm guidewire may then be withdrawn from the catheter.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that procedural and/or clinical factors have contributed to the event as reported.We reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.Should additional information be received, a follow up medwatch report will be submitted.

Brand Name
SAFARI2¿
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key22099413
Report Number2126666-2025-00026
Device Sequence Number18274316
Product Code DQX
UDI-Device Identifier08714729887607
UDI-Public(01)08714729887607(17)270924(10)9195263
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939406S0
Device Catalogue NumberH74939406S0
Device Lot Number9195263
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown